Alert archive / Michigan / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 125, NWS Northern Indiana

September 21, 2025Cass County, Michigan

NWS Northern Indiana issued this severe thunderstorm warning at Sep 21, 2025, 7:13 PM EDT for Cass County, Michigan. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 21, 2025, 7:13 PM EDT (23:13 UTC)
Expired
Sep 21, 2025, 7:30 PM EDT
In force
17 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Cass County, MI

The radar

The Northern Indiana radar (KIWX), 66 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 4:36 PM EDT, 2 hours 37 minutes earlier. Its key messages:

  • Showers and storms will redevelop late this afternooon into early tonight.
  • Strong to possibly severe storms later today may bring locally damaging wind gusts, heavy rain and small hail.
  • More rain is expected Monday into Monday night. The flood threat with this rain is very low.
Area forecast discussion, Sep 21, 4:36 PM EDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
436 PM EDT Sun Sep 21 2025

.KEY MESSAGES...

- Showers and storms will redevelop late this afternooon into
  early tonight.

- Strong to possibly severe storms later today may bring locally
  damaging wind gusts, heavy rain and small hail.

- More rain is expected Monday into Monday night. The flood
  threat with this rain is very low.

&&

.DISCUSSION...
Issued at 1224 PM EDT Sun Sep 21 2025

Abundant cloudiness remained over northern Indiana in the wake
of precipitation from earlier today, although clouds were
starting to break up west of I-69. Short wave energy from an
approaching upper level trof had brought these showers with
scattered thunderstorms across the forecast area this morning.
By early afternoon, the activity was lifting rapidly northeast
and should clear the area by 3pm or 4pm. Have made some major
forecast updates to greatly reduce rain chances late this
afternoon. More showers are expected to develop and move into
northern Indiana tonight as the upper low and trof lingers over
the area. The latest HRRR has activity redeveloping after 01Z
(9pm EDT). Periods of showers and isolated storms at times
should continue into early Tuesday. Rainfall amounts through
Tuesday night should rain from 1.00" to 1.50". Given the longer
duration of the rain and relatively low amounts expected,
flooding is not anticipated.

Rain chances will continue through the upcoming weekend as the
upper level trof transitions into a closed low, and then to an
open trof by late Friday. This pattern will feature cloudy skies
and abundant showers. A thunderstorm is possible at times, but
severe weather is not anticipated later this week.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 148 PM EDT Sun Sep 21 2025

A very low confidence forecast exists for both sites with
regards to chances for showers/storms and associated impacts.
Although skies are clearing in the wake of the morning
convection, a lack of triggers exists which will likely limit
development of new convection for at least the first few hours
of the period. Upstream, some agitated cu is visible on
satellite across portions of IL. Focus seems to suggest NW
areas (KSBN included) may see a few showers/storms begin by 21Z
or so and then drift east into the evening before diminishing.
With the lower confidence, opted to adjust wording to prob30 at
both sites into the evening and monitor trends. At least some
instability does exist which could allow for some storms, but
left out of the TAFs for the time being.

After 6Z, chances for more widespread showers and embedded
storms still looks to take shape as an increasing LLJ and
approach of another wave increase the overall setup. However,
CAMs are all over the place in terms of coverage, location and
intensity. KFWA stands the best chance for impacts, but may not
really take shape till 9Z Mon or later. Just not confident
enough to ramp things up so opted for yet another prob30 for
showers 7Z to 11Z at both sites, with a further increase
possibly being needed for 1 or both sites in later forecasts.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...None.
OH...None.
MI...None.
MARINE...None.

&&

DISCUSSION...Skipper
AVIATION...Fisher
Hazardous weather outlook, Sep 21, 11:44 AM EDT, 7 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
1144 AM EDT Sun Sep 21 2025

INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204-
216-LMZ043-046-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-
221545-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Northern La Porte-
Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte-
Western St. Joseph IN-Southern Kosciusko-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
Cass MI-St. Joseph MI-Branch-Hillsdale-Northern Berrien-
Southern Berrien-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-
Van Wert-Allen OH-
1144 AM EDT Sun Sep 21 2025 /1044 AM CDT Sun Sep 21 2025/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan, northwest Ohio and the nearshore waters of southeastern
Lake Michigan.

.DAY ONE...This afternoon and tonight.

Scattered thunderstorms are possible late this afternoon and
tonight. A few storms early tonight could become strong to severe.
Damaging winds and small hail are possible along with locally heavy
rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There are chances for storms through the week, especially Monday and
Tuesday. A few stronger storms are possible south of US 24 and east
of I 69 on Monday afternoon, but confidence is low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Sep 21, 7:00 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Northern Indiana
700 PM EDT Sun Sep 21 2025

MIZ078-212330-
Cass MI-
700 PM EDT Sun Sep 21 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN CASS COUNTY THROUGH 730
PM EDT...

At 659 PM EDT, Doppler radar was tracking a strong thunderstorm near
Dowagiac, moving northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Dowagiac, Pokagon, Wakelee, and La Grange.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4207 8590 4199 8583 4188 8618 4195 8623
      4198 8622 4207 8604
TIME...MOT...LOC 2259Z 239DEG 22KT 4194 8614

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

NWS

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 7:37 PM EDTSpecial Weather StatementIWXElkhart53 min
Sep 21, 7:45 PM EDTSpecial Weather StatementIWXLaPorte, Starke45 min
Sep 20, 9:15 PM EDTSpecial Weather StatementIWXCass30 min
Sep 21, 7:00 PM EDTSpecial Weather StatementIWXCass30 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.